Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Ahlfors estimate


Author: John Erik Fornæss
Journal: Proc. Amer. Math. Soc. 75 (1979), 95-98
MSC: Primary 32H20; Secondary 30F30, 53B35
DOI: https://doi.org/10.1090/S0002-9939-1979-0529222-5
MathSciNet review: 529222
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Ahlfors estimate gives an upper bound on the growth of a complete Hermitian metric on the punctured unit disc, whose Gaussian curvature is bounded above by $ - 1$. A. Sommese has obtained certain lower bounds on the growth as well. We answer two questions concerning lower bounds, raised by Sommese.


References [Enhancements On Off] (What's this?)

  • [1] S. Kobayashi, Hyperbolic manifolds and holomorphic mappings, Pure and Appl. Math., vol. 2, Marcel Dekker, New York, 1970. MR 0277770 (43:3503)
  • [2] P. Griffiths, Entire holomorphic mappings in one and several complex variables, Ann. of Math. Studies, no. 85, Princeton Univ. Press, Princeton, N.J., 1976. MR 0447638 (56:5948)
  • [3] -, Differential geometry and complex analysis, Differential Geometry, Proc. Sympos. Pure Math., vol. 27, Part 2, Amer. Math. Soc., Providence, R.I., 1975, pp. 43-64. MR 0399521 (53:3365)
  • [4] A. Sommese, Reversing the Ahlfors estimate, Proc. Amer. Math. Soc. 45 (1974), 242-244. MR 0355117 (50:7594)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32H20, 30F30, 53B35

Retrieve articles in all journals with MSC: 32H20, 30F30, 53B35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0529222-5
Keywords: Ahlfors lemma
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society